MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10300
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).It was reported, during a procedure on (b)(6) 2018, 30 cm of the manufacture's device fractured off and was left inside the patient.The physician attempted to use the manufacturer's device to enter the posterior descending artery (pda) for a diagnostic procedure.The physician maneuvered manufacturer's wire back and forth and could not get the wire to advance.The physician was not able to successfully use ifr for diagnosis and removed the manufacturer's wire, guidewire and guiding catheter as a system.Under fluoroscopy the physician observed a portion of the manufacturer's wire remained in the patient.On (b)(6) 2018, the patient underwent a second procedure with another physician to attempt remove the wire fragment remaining in the rca (right coronary artery, proximal to the pda).The physician used a cloverleaf snare to entrap the proximal end of the jailed wire.When pulling the snare back the wire separated at the ostium.A portion of the wire was successfully removed and two stents were used to secure the remaining portion of the jailed wire in the in the mid and proximal rca.Ivus was used to confirm successful treatment and securement of the wire and the case ended.The patient was released from the hospital in stable condition.No tests/laboratory data was available.The implant or explant dates are not applicable to this device.As of this date the device has not been returned to the manufacturer for evaluation.Per the ifu: warnings: never advance, torque or retract a pressure guide wire which meets significant resistance.Precautions: do not use product that has been damaged in any way as this may result in vessel damage, inaccurate pressure measurements and/or poor torque response.The pressure guide wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Any time that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance.In some instances, the wire may kink and must be removed.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.Additionally, complaints are monitored by monthly complaint review board process.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported that during a coronary diagnostic procedure the manufacturer's device separated in the posterior descending artery (pda).This event is being reported because of device separation, additional intervention and patient hospitalization.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).The device was returned and evaluated according to the manufacturer's policy.Visual and microscopic inspection was performed on the returned portions of the device.The wire was returned with a third party snare.The wire was returned in four (4) pieces.The broken hypotube was observed to be slightly curved and tapered.Two wire pieces were returned wrapped around the third party snare.Approximately 175cm was separated from and not returned with manufactures device.The probable cause of the reported damage was mechanical strain, as evidenced by the fracture ends of the wire pieces being tapered or curved.However, we were unable to conclusively determine how the damage to the device occurred.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.This supplemental report (#1) is being submitted because the device was received and analyzed by the manufacturer.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.This supplemental report (#2) is being submitted to correct an entry error in the device analysis provided in supplemental report #1.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).During an internal review on 20 july 2018 it was observed an entry error was made in the device analysis and findings provided in the supplemental (#1) mdr.This report corrects the entry error.There are no other changes to the information reported or the conclusions provided in the initial or supplemental (#1) report.Device analysis was updated on 20 july 2018 correcting that 88.6cm of the device was not returned for analysis.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore rd
rancho cordova CA 95670
MDR Report Key7481661
Report Number2939520-2018-00029
Device Sequence Number1339680
Product Code DQX
UDI-Device Identifier00845225002459
UDI-Public(01)00845225002459(17)190531
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2019
Device Model Number10300
Device Catalogue Number400-0300.14
Device Lot Number0245 50064492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer05/01/2018
07/20/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date05/24/2018
07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age37 YR
Patient Weight126